MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW ARTERIAL LINE KIT; WIRE GUIDE CATHETER

ARROW INTERNATIONAL LLC ARROW ARTERIAL LINE KIT; WIRE GUIDE CATHETER
Catalog Number AK-04510-S
Medical Device Problem Code Material Twisted/Bent (2981)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/30/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported that the physician experienced an issue with the guidewire while placing a femoral arterial line, which was being used to monitor pressure.A total of four kits were required to successfully complete the line insertion.The guidewires in the first three kits kinked and would not advance to complete the insertion.Additionally, the guidewire in the third kit would neither advance nor retract.The associated emdr report numbers are 9680794-2025-00041, 9680794-2025-00040.
 
Additional Manufacturer Narrative
(b)(4).The customer returned one guidewire for analysis.Signs of use were observed on the guidewire surface.The 20ga introducer needle came stuck to the guidewire.Visual analysis revealed that the guidewire and needle cannula contained kinks and other bends across the body.Microscopic examination confirmed the damage and revealed that the distal j-bend was misshapen.It was also noted that the distal and proximal welds were full and spherical.The kinks on the guidewire measured 41mm and 197mm from the proximal weld.The guidewire total length measured 351mm, which is within the specification limits of 350mm - 355.6mm per the guidewire product drawing.The guidewire outer diameter measured 0.61mm, which is within the specification limits of 0.610mm - 0.635mm per the guidewire product drawing.The kink on the needle cannula measured 5/16" from the hub.The needle cannula length measured 2 1/8" , which is within the specification limits of 2.080" - 2.150" per the needle product drawing.The outer diameter measured 0.36", which is within the specification limits of 0.0355" - 0.0360" per the needle cannula product drawing.The inner diameter could not be measured due to the guidewire/needle resistance.The guidewire and needle could not be separated due to resistance from the strong accumulation of biomaterial.However, the remaining portion of the guidewire was tested using a lab inventory 20ga introducer needle.The guidewire was inserted through the lab inventory needle and resistance was encountered at the location of the kinks; however, the undamaged portions of the guidewire were able to pass as expected.Performed per ifu statement, "insert tip of spring-wire guide through introducer needle into artery".A manual tug test confirmed that the distal and proximal welds were secure and intact.A device history record review was performed and no relevant findings were identified.The ifu provided with the kit informs the user, "use care when removing spring-wire guide.If resistance is encountered, remove spring-wire guide and catheter together as a unit.Use of excessive force may damage catheter or spring-wire guide".The report of a kinked guidewire was confirmed through analysis of the returned sample.Kinks and bends were observed on both the guidewire and needle cannula.Despite the damage, the guidewire met all relevant dimensional requirements, and a device history record review did not reveal any relevant findings.Excess biological material was observed within the device resulting in the resistance between the guidewires and cannula.Based on the customer report and sample received, unintentional use error likely caused or contributed to the reported event.Teleflex will continue to monitor and trend on reports of this nature.
 
Event or Problem Description

Brand Name
ARROW ARTERIAL LINE KIT
Common Device Name
WIRE GUIDE CATHETER
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL DE MEXICO S.A. DE C.V.
ave. washington 3701
colonia panamericana, chihuahua
chihuahua 31200
MX   31200
Manufacturer Contact
katharine tarpley
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key21195456
Report Number9680794-2025-00042
Device Sequence Number20904226
Product Code DQX
UDI-Device Identifier20801902121688
UDI-Public(01)20801902121688(11)240826(17)290731(10)33F24G0327(21)
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K810675
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 01/06/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberAK-04510-S
Device Lot Number33F24G0327
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/15/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/06/2025
Supplement Date Received by Manufacturer02/04/2025
Initial Report FDA Received Date01/21/2025
Supplement Report FDA Received Date02/11/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/26/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NOT REPORTED.; NOT REPORTED.
Patient SexFemale